一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (420k)  required ID / password
Article in Japanese

Case Report

Interstitial pneumonia caused by the cyclin-dependent kinase 4/6 inhibitor abemaciclib

Naohito Suzukia  Haruhiko Nakajimaa  Takashi Nakagumab 

aDepartment of Respiratory Medicine, Ageo Central General Hospital
bDepartment of Breast Surgery, Ageo Central General Hospital

ABSTRACT

Abemaciclib, a cyclin-dependent kinase (CDK) 4/6 inhibitor, is an anti-breast cancer drug. Cases of severe interstitial pneumonia, including fatal cases, supposedly induced by this drug, have occurred in Japan. However, to date, no case has been reported in the medical journals. We present the case of a 53-year-old female who was treated for right breast cancer for 8 years; initial treatment included radiation therapy. Abemaciclib therapy was initiated 6 months ago because of uncontrolled metastases. The patient subsequently developed dyspnea and was taken to the emergency room. Thoracic imaging revealed right lung-dominant ground-glass opacities, patchy shadows, and traction bronchiectasis. Furthermore, serum KL-6 levels were markedly elevated. Abemaciclib therapy was discontinued after admission, and steroid-pulse therapy was initiated. Thereafter, dyspnea considerably improved, pulmonary shadowing resolved, and KL-6 levels decreased markedly. However, the patient died from progression of hepatic metastases. Thus, close collaboration between breast surgeons and pulmonologists is necessary when using CDK4/6 inhibitors.

KEYWORDS

Abemaciclib  Interstitial lung disease  Drug-induced lung injury  Breast cancer  Cyclin-dependent kinase (CDK) 4/6 inhibitor 

Received 20 Mar 2020 / Accepted 30 Apr 2020

AJRS, 9(4): 276-280, 2020

Google Scholar